Police have warned about the dangers of drugs following the life-threatening illness of a student who took ‘N-bomb’.
The 20-year-old undergraduate at Leeds Beckett University was treated for a suspected heart attack after police found him under the influence of the class-A drug at a hall of residence last month.
Two other men, including another student, were also taken to hospital as a precaution following the same incident.
N-bomb, or 251-NBOMe, can cause hallucinations and has been compared to a more powerful version of LSD. It has been linked to increased heart rate and heart failure. The former legal high was labelled as a Class A drug in June, with possession carrying a maximum sentence of seven years in prison.
Police reported that the man began ‘behaving violently’ on Friday 17th October at student accommodation on Cross Chancellor Street, Woodhouse.
The three men were later released from hospital and voluntarily attended a police station where they were questioned on suspicion of possession of a Class A drug.
Officers are now considering appropriate further action regarding drugs possession offences.
Inspector Howie Milner of the Inner North West Neighbourhood Policing Team said, ‘One of these men was very badly affected by what he had taken and the consequences could have been far worse, even fatal, had he not received urgent medical attention’.
He explained, ‘I hope this incident will highlight to others the risks they are taking if they use drugs. Nobody really knows what they are actually taking or the effects it might have on them. The safest option to avoid putting your health in danger and risking a criminal conviction is to avoid drugs completely’.
Leeds Beckett University declined to comment as the investigation is ongoing.
Photo courtesy of: Getty Images